I don’t know what to do?

Recently I’ve been placed on Lamictal for severe depressive episodes but ever since taking this med I’ve been cycling like mad!

One minute I’m in a happy upbeat mood, the next 20 minutes I’m lying on the couch sobbing wishing for it to be over!

My doctor doesn’t think it’s the Lamictal causing these ultra rapid cycles, she thinks that it’s my disorder and the Lamictal has to be eventually increased.

I don’t know what to do?

I have a strong suspicion that it’s the meds.

I’ll give it another week and if these super fast mood swings don’t end then I’ll contact her about stopping this drug.

2 Likes

I’d follow the doctor’s advice.

It sounds terrible. I’m sorry wave.

3 Likes

Have you done any reading on possible drug interactions? I would make your concerns very clear to your psych.

1 Like

Oh honey you’ve been having it so rough. I feel so bad for you. I just want to help you so much, but I don’t know what to do. I wish I could know if it’s the med or not. I think your idea of sticking to it a little longer is a good idea. Hopefully you’ll stop rapid cycling.

3 Likes

Do you normally experience mania at all?

2 Likes

Sounds like you have a good plan in place to evaluate the effectiveness of the medication.
Not a good thing to be cycling that much though.

2 Likes

Not on an everyday occurrence like this.
Maybe I have to adjust to this medication.
I’ll give it another week and a half or so.

Thanks @everhopeful @Cragger @ZombieMombie @leafy @Ares

5 Likes

Good luck. I really hope that either the med starts working or you get off it soon. Not sure which is best. Just don’t let yourself suffer for too long.

3 Likes

Yes if I get worse soon I’ll come off it.
Thanks @ZmaGal

3 Likes

Give it a while. It may stop with a higher dose. I was on 100 mg. Not sure how high it can go, I’ll have to look it up.

1 Like

Thanks Zombie, I think 400mg is the highest dose but I can only tolerate no more than 25mg.

It’s too activating for me.

I have no experience with bipolar, idk if I ever had mania, maybe I think but all my Drs diagnosed me with sz. I think you should listen to your Dr and keep him/her updated about your symptoms and how you feel.

3 Likes

Yes I will @Aziz
Now I’m feeling very depressed

Getting tired of this.

I may quit Lamictal soon and go up on the Depakote dose.

She’s on board with this.

4 Likes

Hi, I took lamictal and IT was not good for me, depakote was not good. I found supplement Inositol helped me with mood swings and anxiety.

2 Likes

Hi Wave, you seem to have something similar symptoms as me. I do not have halucinations and I do not hear voices, but I get intrusive thoughts, racing thoughts, paranoid and big mood swings. When I get mood swings I cry and I can not concentrate on anything. What meds do you take?I could not tolerate antidepressants and mood stabilizers. I take 2.5mg Olanzapine-Zyprexa and vitamins ltheanine, Inositol, Omega 3, vit D, Safran. I handle stress very Bad since my breakdown. Olanzapine makes me hard to wake Up and IT kills my motivation. I was stabilized on Inositol, but recently I do not feel Well I have racing thoughts and I can not concentrate. What medicatons help you?

1 Like

I’m on heavy duty meds @Ali1
I am on Risperdal, Depakote and Lamictal

1 Like

This topic was automatically closed 90 days after the last reply. New replies are no longer allowed.